Spontaneous Subserous Pharyngolaryngeal Bleeding


Authors: V. Čalkovský ;  M. Lesay ;  A. Hajtman
Authors‘ workplace: Klinika otorinolaryngológie a chirurgie hlavy a krku JLF UK a MFN, Martin vedúci kliniky prof. MUDr. A. Hajtman, PhD.
Published in: Otorinolaryng. a Foniat. /Prague/, 57, 2008, No. 3, pp. 173-176.
Category: Case History

Overview

The authors demonstrate the case report of patient with anticoagulant medicament therapy, with spontaneous subserous haematoma of pharyngolaryngeal region causing obstruction of the airways. They discuss the risk of such a bleeding and give the review of the literature about other possible ethiology of bleeding in pharynx and larynx. They analyze the aspects of treatment and suggest optimal approach to this life-threatening situation.

Key words:
subserous haematoma, anticoagulation treatment, obstruction of the airways.


Sources

1. Bachman, P., Gaussorgues, P., Pignat, J. C., Gueugniaud, P. Y., Piperno, D., Jaboulay, J. M., Robert, D.: Pulmonary edema secondary to warfarin-induced sublingual and laryngeal hematoma. Crit. Care Med., 15, 1987, č. 11, s.1074-1075.

2. Boster, S. R., Bergin, J. J.: Upper airway obstruction complicating warfarin therapy: With a note on reversal of warfarin toxicity. Ann. Emerg. Med., 12, 1983, č. 11, s. 711-715.

3. Cohen, A. F., Warman, S. P.: Upper airway obstruction secondary to warfarin-induced sublingual haematoma. Arch. Otolaryngol Head Neck Surg., 115, 1989, č. 6, s. 718-720.

4. Dingle, A. F., Clifford, K. M., Flood, L. M.: Retropharyngeal haematoma: a diagnosis for concern? J. Laryngol Otol, 107, 1993, č. 4, s. 356-358.

5. Duong, T. C., Burtch, G. D., Shatney, C. H.: Upper-airway obstruction as a complication of oral anticoagulation therapy. Crit. Care Med., 14, 1986, č. 9, s. 830-831.

6. Gumulec, J., Kessler, P., Penka, M., Klodová, D., Králová, S., Brejcha, M., Wróbel, M., Šumná, E., Blatný, J., Klaricová, K., Riedlová, P., Lasota, Z.: Krvácivé komplikace při léčbě warfarinem. Doporučení pro klinickou praxi. Vydané 28. 11. 2005 Sekciou pre trombózu a hemostázu Českej hematologickej spoločnosti Českej lekárskej spoločnosti Jana Evangelisty Purkyně. Dostupné na www.thrombosis.cz.

7. Gupta, M., McClymont, L. G., El-Hakim, H.: Case of sublingual hematoma threatening airway obstruction. Med. Sci. Monit, 9, 2003, č. 11, s. 95-97.

8. Chin, K. W., Sercarz, J. A., Wang, M. B., Andrews, R.: Spontaneous cervical hemorrhage with near complete airway obstruction. Head Neck, 20, 1998, č. 4, s. 350-353.

9. Jones, T. M., Owen, G. O., Morar, P.: Spontaneous retropharyngeal haematoma attributable to Ebstein- Barr virus infection. J. Laryngol Otol, 110, 1996, č. 11, s. 1075-1077.

10. Kiviranta, U. K.: Laryngeal haematomas due to coagulopathies. J. Laryngol Otol, 81, 1967, č. 5, s. 503-513.

11. Ku, P., Scott, P., Kew, J., van Hasselt, A.: Spontaneous retropharyngeal haematoma in a parathyroid adenoma. Aust N Z J Surg, 68, 1998, č. 8, s. 619-621.

12. Lepore, M.: Upper airway obstruction induced by warfarin sodium. Arch. Otolaryngol Head Neck Surg., 102, 1976, č. 8, s. 505-506.

13. Murray, J. M., Blunnie, J. P.: Acute airway obstruction following sub-lingual haematoma. Ir Med. J., 76, 1983, č. 11, s. 458.

14. Ophir, D., Bartal, N.: Retropharyngeal hematoma following fish-bone ingestion. Ear Nose Throat J., 67, 1988, č. 7, s. 528-530.

15. Paleri, V., Maroju, R. S., Ali, M. S., Ruckley, R. W.: Spontaneous retro- and parapharyngeal haematoma caused by intrathyroid bleed. J. Laryngol Otol, 116, 2002, č. 10, s. 854-858.

16. Preston, F. E., Laidlaw, S. T., Sampson, B., Kitchen, S.: Rapid reversal of oral anticoagulation with warfarin by a prothrombin complex concentrate (Beriplex): efficacy and safety in 42 patients. Br. J. Haematol, 116, 2002, č. 3, s. 619-624.

17. Rosenbaum, L., Thurman, P., Krantz, S. B.: Upper airway obstruction as a complication of oral anticoagulant therapy. Report of three cases. Arch. Intern. Med., 139, 1979, č. 10, s. 1151- 1153.

18. Stewart, R. W., Hardjasudarma, M. , Nall, L., Mathews, G., Davis, R.: Fatal outcome of jugular vein cannulation. South Med. J., 88, 1995, č. 11, s. 159-1160.

19. Thomas, M. D., Torres, A., Garcia-Polo, J., Gavilan, C.: Life-threatening cervico -mediastinal haematoma after carotis sinus massage. J. Laryngol Otol, 105, 1991, č. 5, s. 381-383.

Labels
Audiology Paediatric ENT ENT (Otorhinolaryngology)
Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account